World Scientific
  • Search
  •   
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×
Our website is made possible by displaying certain online content using javascript.
In order to view the full content, please disable your ad blocker or whitelist our website www.worldscientific.com.

System Upgrade on Tue, Oct 25th, 2022 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at [email protected] for any enquiries.

Characterization of generalized Orlicz spaces

    https://doi.org/10.1142/S0219199718500797Cited by:5 (Source: Crossref)

    The norm in classical Sobolev spaces can be expressed as a difference quotient. This expression can be used to generalize the space to the fractional smoothness case. Because the difference quotient is based on shifting the function, it cannot be used in generalized Orlicz spaces. In its place, we introduce a smoothed difference quotient and show that it can be used to characterize the generalized Orlicz–Sobolev space. Our results are new even in Orlicz spaces and variable exponent spaces.

    During the reviewing process of this manuscript, the authors became aware that Sibei Yang, Dachun Yang, and Wen Yuan had completed a related manuscript [35]. Their manuscript is dated of 28 January 2018, over one year after our work was posted on arXiv (see arXiv:1612.04566).

    Their work is based on the abstract assumption that the maximal operator is bounded, whereas we assume (2.3) (which implies the maximal inequality [25]). On the other hand, our results are more general in the sense that we cover arbitrary open sets Ω, instead of the entire Euclidean space n, and we assume only local integrability, whereas they assume global integrability.

    AMSC: 46E35, 46E30

    References

    • 1. A. Almeida and P. Hästö , Besov spaces with variable smoothness and integrability, J. Funct. Anal. 258(5) (2010) 1628–1655. Crossref, ISIGoogle Scholar
    • 2. G. Aubert and P. Kornprobst , Can the nonlocal characterization of Sobolev spaces by Bourgain et al. be useful for solving variational problems?, SIAM J. Numer. Anal. 47 (2009) 844–860. Crossref, ISIGoogle Scholar
    • 3. P. Baroni, M. Colombo and G. Mingione , Harnack inequalities for double phase functionals, Nonlinear Anal. 121 (2015) 206–222. Crossref, ISIGoogle Scholar
    • 4. P. Baroni, M. Colombo and G. Mingione , Non-autonomous functionals, borderline cases and related function classes, St. Petersburg Math. J. 27 (2016) 347–379. Crossref, ISIGoogle Scholar
    • 5. P. Baroni, M. Colombo and G. Mingione , Regularity for general functionals with double phase, Calc. Var. Partial Differential Equations 57 (2018) Article 62, 48 pp. Crossref, ISIGoogle Scholar
    • 6. J. Bourgain, H. Brézis and P. Mironescu , Another look at Sobolev spaces, in Proc. Conf. Optimal Control and Partial Differential Equations. In Honour of Professor Alain Bensoussan’s 60th Birthday (IOS Press, France, 2001), pp. 439–455. Google Scholar
    • 7. J. Bourgain, H. Brézis and P. Mironescu , Limiting embedding theorems for Ws,p when s 1 and applications, J. Anal. Math. 87 (2002) 77–101. Crossref, ISIGoogle Scholar
    • 8. S.-S. Byun and J. Oh , Global gradient estimates for non-uniformly elliptic equations, Calc. Var. Partial Differential Equations 56 (2017) Article 46, 36 pp. Crossref, ISIGoogle Scholar
    • 9. S.-S. Byun, S. Ryu and P. Shin , Calderón–Zygmund estimates for omega-minimizers of double phase variational problems, Appl. Math. Lett. 86 (2018) 256–263. Crossref, ISIGoogle Scholar
    • 10. Y. Chen, S. Levine and R. Rao , Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66(4) (2006) 1383–1406. Crossref, ISIGoogle Scholar
    • 11. M. Colombo and G. Mingione , Regularity for double phase variational problems, Arch. Ration. Mech. Anal. 215(2) (2015) 443–496. Crossref, ISIGoogle Scholar
    • 12. M. Colombo and G. Mingione , Bounded minimisers of double phase variational integrals, Arch. Ration. Mech. Anal. 218(1) (2015) 219–273. Crossref, ISIGoogle Scholar
    • 13. M. Colombo and G. Mingione , Calderón–Zygmund estimates and non-uniformly elliptic operators, J. Funct. Anal. 270 (2016) 1416–1478. Crossref, ISIGoogle Scholar
    • 14. D. Cruz-Uribe and A. Fiorenza , Variable Lebesgue Spaces: Foundations and Harmonic Analysis (Birkhäuser/Springer, New York, 2013). CrossrefGoogle Scholar
    • 15. D. Cruz-Uribe and P. Hästö , Extrapolation and interpolation in generalized Orlicz spaces, Trans. Amer. Math. Soc. 370(6) (2018) 4323–4349. Crossref, ISIGoogle Scholar
    • 16. L. Diening and P. Hästö , Variable exponent trace spaces, Studia Math. 183 (2007) 127–141. Crossref, ISIGoogle Scholar
    • 17. L. Diening, P. Harjulehto, P. Hästö and M. Růžička , Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, Vol. 2017 (Springer-Verlag, Berlin, 2011), ix+509 pp. CrossrefGoogle Scholar
    • 18. L. Diening, P. Hästö and S. Roudenko , Function spaces of variable smoothness and integrability, J. Funct. Anal. 256(6) (2009) 1731–1768. Crossref, ISIGoogle Scholar
    • 19. R. Ferreira, C. Kreisbeck and A. M. Ribeiro , Characterization of polynomials and higher-order Sobolev spaces in terms of functionals involving difference quotients, Nonlinear Anal. 112 (2015) 199–214. Crossref, ISIGoogle Scholar
    • 20. F. Giannetti and A. Passarelli di Napoli , Regularity results for a new class of functionals with non-standard growth conditions, J. Differential Equations 254 (2013) 1280–1305. Crossref, ISIGoogle Scholar
    • 21. P. Harjulehto and P. Hästö , Riesz potential in generalized Orlicz Spaces, Forum Math. 29(1) (2017) 229–244. Crossref, ISIGoogle Scholar
    • 22. P. Harjulehto, P. Hästö and R. Klén , Generalized Orlicz spaces and related PDE, Nonlinear Anal. 143 (2016) 155–173. Crossref, ISIGoogle Scholar
    • 23. P. Harjulehto, P. Hästö, V. Latvala and O. Toivanen , Critical variable exponent functionals in image restoration, Appl. Math. Lett. 26 (2013) 56–60. Crossref, ISIGoogle Scholar
    • 24. P. Harjulehto, P. Hästö and O. Toivanen , Hölder regularity of quasiminimizers under generalized growth conditions, Calc. Var. Partial Differential Equations 56 (2017) Article 22, 26 pp. Crossref, ISIGoogle Scholar
    • 25. P. Hästö , The maximal operator on generalized Orlicz spaces, J. Funct. Anal. 269 (2015) 4038–4048; Corrigendum, J. Funct. Anal. 271(1) (2016) 240–243. Crossref, ISIGoogle Scholar
    • 26. P. Hästö and A. Ribeiro , Characterization of the variable exponent Sobolev norm without derivatives, Commun. Contemp. Math. 19(3) (2017) 1650022, 13 pp. Link, ISIGoogle Scholar
    • 27. G. Leoni and D. Spector , Characterization of Sobolev and BV spaces, J. Funct. Anal. 261(10) (2011) 2926–2958. Crossref, ISIGoogle Scholar
    • 28. F.-Y. Maeda, Y. Mizuta, T. Ohno and T. Shimomura , Boundedness of maximal operators and Sobolev’s inequality on Musielak–Orlicz–Morrey spaces, Bull. Sci. Math. 137 (2013), 76–96. Crossref, ISIGoogle Scholar
    • 29. Y. Mizuta, T. Ohno and T. Shimomura , Sobolev’s inequalities and vanishing integrability for Riesz potentials of functions in the generalized Lebesgue space Lp()logLq(), J. Math. Anal. Appl. 345 (2008) 70–85. Crossref, ISIGoogle Scholar
    • 30. J. Musielak , Orlicz Spaces and Modular Spaces, Lecture Notes in Mathematics, Vol. 1034 (Springer, Berlin, 1983), vi+226 pp. CrossrefGoogle Scholar
    • 31. J. Ok , Gradient estimates for elliptic equations with Lp()logL growth, Calc. Var. Partial Differential Equations 55(2) (2016) Article 26, 30 pp. Crossref, ISIGoogle Scholar
    • 32. J. Ok , Regularity results for a class of obstacle problems with nonstandard growth, J. Math. Anal. Appl. 444(2) (2016) 957–979. Crossref, ISIGoogle Scholar
    • 33. J. Ok , Regularity of ω-minimizers for a class of functionals with non-standard growth, Calc. Var. Partial Differential Equations 56 (2017) Article 48, 31 pp. Crossref, ISIGoogle Scholar
    • 34. L. Rudin, S. Osher and E. Fatemi , Nonlinear total variation based noise removal algorithms, Physica D 60(1–4) (1992) 259–268. Crossref, ISIGoogle Scholar
    • 35. S. Yang, D. Yang and W. Yuan, New characterizations of Musielak–Orlicz–Sobolev spaces via sharp ball averaging functions; arXiv:1809.00284. Google Scholar
    • 36. A. Świerczewska-Gwiazda , Nonlinear parabolic problems in Musielak–Orlicz spaces, Nonlinear Anal. 98 (2014) 48–65. Crossref, ISIGoogle Scholar
    Remember to check out the Most Cited Articles!

    Be inspired by these NEW Mathematics books for inspirations & latest information in your research area!